... over time. I was initially prescribed the drug in 2008 for GAD (low dosage of 10 mg) by my GP, and since then have been off and on the SSRI regimen. I am currently not using (for about two months now) and am experiencing some of the same issues (anxiety, some insomnia, sense of malaise). My therapist says he thinks I can control some of these symptoms with Xanux and Ambien (I've been prescribed low dosages of both by my GP). My therapist is not an MD, but I trust him and have been seeing him since I've first been prescribed Lexapro. Anyone else have a similar experience? Thanks.
I've been on Lexapro for almost 5 weeks, 4 weeks at 20mg, and if it works well for me, I can see myself on it long term. I used to be Celexa and my psychiatrist told me that I may need to be on it long term until of course I switched to Lexapro which is in the same family and is supposed to be the new and improved Celexa. When you were first prescribed the Lexapro, did it help you overcome anxiety? How long did it take for it to kick in?
I would talk to your doc about going back on it and maybe at a higher dosage of maybe 20mg. Take care.
Ambien is not a drug I would want to be on very often due to the sleep walking and other negative side effects. It's not meant to be taken night after night. Xanax as needed isn't ideal, either, especially for GAD which is a 24/7/365 disorder. I believe it's best to have a 24/7/365 medicine to treat the GAD. That's how mine is treated and I function well.
I take clonazepam/klonopin every 8 hours. There's a drawback to this anti-anxiety medicine though: after years of it, you can have memory problems. I assume that's why your Dr. is trying to help you with a low dose of Lexapro. It's not much use if you don't stay on it and I see you're having symptoms again after discontinuing the Lexapro. I strongly urge you to stay on a medicine that works for your GAD because your GAD, if correctly diagnosed, isn't going to go away. Why not treat it appropriately and enjoy your life without the symptoms?
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 May 2012 • 3 answers
Posted 13 Sep 2014 • 1 answer
Posted 7 Sep 2016 • 1 answer
Posted 19 Mar 2017 • 1 answer
Posted 3 Aug 2017 • 1 answer